camelotsunrise

New Member
  • Content count

    0
  • Joined

  • Last visited


Community Reputation

0 Neutral

About camelotsunrise

New Member

Achievements

No forum awards
Post at least 20 different posts
20 posts
100 posts
500 posts
2000 posts
Junior Reviewer
Reviewed at least 1 product
1 product
5 products
10 products
25 products
It's not without side effects, but does the job.
on 23/04/2014
About me: I'm 42 years old with pale, highly oily skin, and have struggled with acne off and on since I was 12 years old. Since February, my skin became horrifically worse. I developed large cystic acne that would not pop or go away no matter what I tried. I would get three to four new zits every few days that would be on my face for a solid month before they began receding. It got to the point that I had large cysts so close together they appeared to be on top of each other. I never had it this bad before. Eventually, I didn't want to leave the house anymore. I stopped going to hot yoga, an activity I enjoy most. Anyone whose dealt with this, knows how debilitating acne can be to one's self image. I finally went back to the doctor. I had been using topical Retin-A .05% once or twice a week for the past 15 months. It didn't help at all. The dermatologist prescribed Minocycline 100mg twice a day. She also recommended I increase the topical Retin-A I have been using from once a week to every day to promote skin cell turnover. I increased the Retin-A to six times a week the same day I started Minocycline. She told me it could take as long as 3 months to see results. I have been using the medication for six weeks now. In this time, I missed one evening dose, and skipped a morning dose due to stomach upset. Other than that, I have taken it religiously. I saw a marked improvement in my skin about 10 days into the drug therapy. After four weeks, all my cystic acne is gone. After six weeks, the red marks left from the cystic acne are fading away. This is the absolute most effective treatment I have used to get rid of acne. The price I pay for clear skin is moderate, sometimes harsh side effects. The medication is best taken on an empty stomach, but induces intense nausea when doing so. I've also experienced dizziness, lethargy, joint pain, difficulty with balance and sensitivity to sunlight (even with 30SPF sunscreen). These symptoms were worst for the first few weeks, then gradually decreased in severity. Nausea is still strong, especially in the morning. That said, it is much preferable to feel pretty again, and back to doing social stuff. My husband and I even took up dancing. For me, the side effects are a small inconvenience.<br/>Update 3/27/2015: Unfortunately, the medication is only effective for as long as you take it. I tapered from 100mg twice a day to 100 mg in the evening about five months into the treatment. The medication became increasingly harsh on my stomach. Bloating, extreme intestinal pain, joint pain, and weight loss. I am normally 105 to 110lbs. My weight dropped to 83lbs when I quit taking the medicine altogether. To be fair, I had other things going on. Strict vegan diet, and being prescribed Ritalin were likely mitigating factors. I ran out of Retin A .05% topical cream roughly the same time and was too broke to see the dermatologist for a new script, so I stopped using that too. On the advice of a doctor, I stopped taking minocycline and also started eating dairy and seafood rich in probiotics and B12. I started feeling better within the week. About a month after I quit minocycline, my cystic hormonal acne came back ten fold. I am on new scripts which I will review soon, but I just wanted to add this update. I still recommend it for a temporary fix, but know it is temporary. As soon as you stop taking it, the acne comes back :(